Above are two links to webpages that may help you. The first is information on urinary tract infections. It was written by someone with a paralyzed dog. Your dog is not paralyzed, but you mentioned a possible neurological condition in your first message.
The second link is on something called expressing the bladder. I don't know how much you've seen about expressing the bladder since you've been on the message board, but it is standard for people with paralyzed pets or pets with incontinence due to neurological problems. You can become familiar with the idea from the webpage, I'm not sure if you will need the information or not.
What I wanted to say earlier (but did not have time) was that my old dog did, indeed, develop diarrhea from Rimadyl. I have no idea if affected his liver (I believe Rimadyl affects the liver more than the kidneys as your friend suggested) but it definitely did a number on his GI tract. He did fine with the Rimadyl for 6 months and then developed diarrhea. He had it for weeks and I asked 2 vets if it might be the Rimadyl (nobody had bothered to tell me, but to be fair Rimadyl was fairly new on the market). Finally, I took him off of it because I couldn't think what else was making us so miserable with the diarrhea and it cleared up. Unfortunately, the Rimadyl had been very beneficial for his mobility (hip dysplasia and arthritis) and he went down after he could no longer have the Rimadyl. But the important thing is, yes, Rimadyl did cause major diarrhea in my old dog, which went away after we discontinued it.
As far as I know, when the Rimadyl caused diarrhea in my dog it did not cause gastric bleeding. Gastric bleeding is one of the risks with Rimadyl. I'm not sure about this, but until you know you are safe with the Rimadyl it might be better not to give any more aspirin, which can also cause gastric bleeding. You might ask the vet. Part of my concern is based on an experience here where an older dog with symptoms like you describe in Bogie died, supposedly of internal bleeding. It was a complicated case, with herbal supplements, steroid injections and various medications involved, but I just can't help but be reminded of that case when I read your message because it has the same ring to it. (Very scientific, I know!)
For what it is worth, I have heard (I think in reference to human UTIs) that when you see blood in the urine, it really isn't as much blood as it appears to be, it only takes a little to make it look awful--hope that makes you feel a little better about it.
I do not see any informatin to indicate Rimadyl has anything to do with causing urinary problems. You did say in your original message that your dog has arthritis, etc., and possibly "something neurological". If he really does have something neurological, perhaps is has progressed a bit and is compromising his bladder control. I don't know, I'm certainly not a vet. You are in a grey area here. It would be nice to know if he is emptying his bladder completely when he urinates. Does your vet know how to express a bladder? If so, it might be worthwhile to have him try to express Bogie and see how much urine he gets out of him. If this dog is losing bladder control, you will need to be expressing him to prevent repeated UTIs, and you will be very glad you have the wheelchair to make it easier.
Also, again I have no clue but you might want to look at some information on Cushings. It causes panting and urinating in the house. Here is a webpage on that:
Hope he feels better soon.
Do you know about male wraps??? They are like a belt that goes around the waist of a male dog and holds an absorbent pad over the private area to catch urine. If he continues to leak after the UTI is cleared up (and in spite of the incontinence meds) you might want to look into getting him some male wraps. People here can give you links for some good brands.
Hope Bogie is feeling better tonight and you will get some rest.